Please can I have help with my test results?

Please can I have help with my test results?

Hi,

I've recently had a Blue Horizons - thyroid 12 blood test. Please can anyone help interpret my results. I have been on a low dose of levothyroxine (25mg) and a vitamin B12 (1000ug) for the past couple of years but lately my symptoms have been getting worse including extreme tiredness and my hair falling out/breaking off.

I've asked for a referral back to my consultant but I'm waiting for an appointment. Any help on interpreting my test results is greatly appreciated,

Many thanks

Emma x

11 Replies

oldestnewest
  • You must be feeling terrible. Vitamin D needs supplementing and your B12 is very low, go to GP and ask for injections if they'll do them. Feretin and folate are the low side of normal so wouldn't hurt to supplement.

    CRP shows inflammation that is because you have Hashimotos so auto immune rather than just normal hypothyroidism. You need to be gluten free if you're not already studies show that nearly 100% of people with Hashimotos have leaky gut. I'm guessing you bloat, gut trouble, tiredness, brain fog, achy joints?

    Read Dr Datis Khazzarian books

    Kris Kresser

    Susan Blum The auto immune recovery plan is good.

    Paleomom

    I'm not the most experienced to comment on reverse T3 and T3 ratio but I'm sure others will comment.

  • Thank you Katepots,

    The truth is that I've been feeling dreadful for ages, at least the last couple of year - so much so that it has become my "normal" now.

    I've gone from being able to run marathons and even climbing my Kilimanjaro for charity to actually struggling to get up in the morning or not being able to get through the day without having a nap. I'm 36 years old and feel like I'm 80.

    I've just been getting on with it as best as I can as I don't want to be moaning to family and friends constantly. I pick up every cold, cough going and they take much longer to clear than most people. My hair is breaking and falling out, I am achy, my throat feels sore when I wake up everyday and my energy levels as much lower than they used to be. I'm constantly tired.

    I have terribly tummy problems so put myself on a gluten free diet and to be honest that has ,ade a massive difference as I was feeling even worse before than I am now.

    I've got an appointment with my GP at 5pm so fingers crossed they'll help. It is a new surgery as I recently moved so I'm not sure whether they will take this seriously. Here's hoping they do or if not at least refer me back to the consultant who originally prescribed the low dose thyroxine and suggested the B12 supplements. Then we can see what he makes of it.

    I shall read the books you've recommended as I'm so wanting to get myself feeling better again,

    Many thanks

    Emma x

  • I was in the same boat so completely sympathise. Some days I still struggle walking up the hill to put my horse out and that's before any other jobs, let alone riding! It's a blooming long battle but you will feel better than you go now.

    At some point when you've learned more look in to NDT (Natural Dessicated Thyroid)

    Potato makes me feel like I've had flu so one to watch too. (Nightshade family) Also alcohol is horrendous, so mostly don't but need a binge every now and then. Haha

    Try to get B12 injections as so much more effective.

    Hope Drs was successful. X

  • looks like you probably have an absorption problem and aren't able to absorb nutrients like B12, folate and iron properly from your food - definitely go back to GP and ask about treatment for the B12 deficiency with injections - and take a look at the PAS forum/join the PAS forum for help tips if your GP is not willing to treat the B12 deficiency or dismisses it as not a problem because a full blood count isn't showing any signs of anaemia.

    healthunlocked.com/pasoc

  • Thank you Gambit,

    I'm grateful for any advice. I'm sorry if this is a silly question but what does PAS stand for?

    I have a doctors appointment later so will keep you posted on what they say about the B12 deficiency,

    Many thanks

    Emma x

  • Click on the link Gambit62 gave you - it is the Pernicious Anaemia Society.

  • Don't let them talk you into taking more levo alone, it won't work - and may make the problem worse. You have an absorption problem and are low in ferritin and very low in B12 which is contributing to you making a lot of RT3 from your Levo which is bad news.

    Here's a link I found that explains the problem..

    drhagmeyer.com/restore-your...

    Once you've addressed your vitamin and mineral deficiencies your Levo may start to work better. Consider B6 (in P-5-P form) and zinc, selenium and magnesium. All are better absorbed if your body is not attempting to digest indigestible proteins (gluten) and sugars like lactose (milk) that require optimal gut bacteria. If you struggle with digestion - it's also a good idea to try digestive enzymes (Holland and Barrett do them).

    If your B12 tablets are not working I'm wondering if you're taking methylcobalamin or cyanocobalamin? The former is the one to be using. If you're already on the 'right sort' then follow the advice above and ask for injections of B12.

  • Thank you for the link, it's been extremely helpful.

    The B12 supplements are from Holland and Barrett and were suggested by my consultant when he put me on the low dose thyroxine but that was a few years ago and my B12 level then wasn't as bad as it is now. He left it with my GP to manage with an open referral back to him if needed but my GP has never retested my B12 since and says that my thyroid is normal.

    I've recently changed doctors and have an appointment is evening so fingers crossed they help,

    Many thanks

    Emma x

  • If they are H & B own brand then I think you will find they are probably cyanocobalamin, the wrong sort

    naturalnews.com/032766_cyan...

  • Good link :-)

  • SeasideSusie's quite right - unless they say they're methylcobalamin i.e. they just say they're 'B12' then they're not methylcobalamin. Anyone with absorption issues need the proper stuff - sublingual methylcobalamin, or B12 injections.

You may also like...